Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

High fever, loose motions after drinking lot of alcohol. Medication for relief?

Hey. So, I drank a lot of alcohol a few days back. The next day I had high fever and loose motions. The fever went away. The loose motions were a little bit better too, but then I drank a little again last night and it s the same all over again. I can t really go to a doctor. And this looks like alcohol induced diarrhea to me. So, will over the counter medicines for loose motions work? Suggest something.
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

It appears as though the diarrhea is alcohol induces, but this is just an assumption, and in such a case you should seriously avoid alcohol. This kind of a presentation is seen in patients with irritable bowel syndrome.

In such cases the right thing would be to treat such an episode which is seriously causing irritation to your gut, and will continue to do so, till all triggering factors are discontinued. A diagnosis would greatly help, and once diagnosed, IBS is treated with anti-spasmodics among other medication. Usually medication to control just the loose motion/diarrhea is not considered the right or complete treatment. But, you could try this if you wish. The best option would be to obviously visit a doctor.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Wed, 20 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor